MAUDE Adverse Event Report: GYRUS ACMI, INC SMART STAPES PISTON .6 X 4.50 MM; EAR NOSE & THROAT

GYRUS ACMI, INC SMART STAPES PISTON .6 X 4.50 MM; EAR NOSE & THROAT
Model Number 70145928
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for investigation, however, the investigation is still in progress.No conclusion can be determined at this time.If additional information becomes available a supplemental report will be submitted accordingly.
 
Event or Problem Description
The user facility reported that while a physician performed a stapedectomy, the smart piston did not crimp after two times of heating.The user changed to another new smart piston.The device was not inspected prior to use.A smart piston and thermal handle was also used with this device.The procedure was completed using a new smart thermal tip device.The procedure was prolonged by about 30 minutes.No patient injury was reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the device evaluation.Updated fields: b4, g4, g7, h2, h4, h6 and h10.The device was returned for evaluation.It was confirmed a bovie thermal handle and tip were properly working by first testing it on a 70145929, smart stapes piston.6 x 4.75 mm lot# pr923661.When the bovie tip was put in contact with the stapes wire and energized, the stapes loop closed as intended.This confirmed that the thermal handle and tip were working correctly.The returned complaint sample 70145928, lot nc764218 was then submitted to the same test.When the confirmed working bovie thermal handle and tip were put in contact with the wire of the complaint sample and energized, the smart stapes piston properly crimped.The results of this testing indicates that the problem reported by the customer was not associated with the 70145928 smart stapes piston, but was instead most likely related to the equipment used to apply the heat to the smart stapes piston.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and there were no deviations noted in the dhr.Unit was built per process and operation sequences were listed properly.There was no scrap activity.Pre assembly, post assembly and functional tests were performed.The device passed all functional tests.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 15-aug-2019.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the cause is likely non-device related.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.

Brand Name
SMART STAPES PISTON .6 X 4.50 MM
Common Device Name
EAR NOSE & THROAT
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
connie tubera
2400 ringwood avenue
san jose, CA 95131
4089355124
MDR Report Key9038946
Report Number2951238-2019-01115
Device Sequence Number19305742
Product Code ETB
UDI-Device Identifier00821925020801
UDI-Public00821925020801
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K003214
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70145928
Device Lot NumberNC764218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer12/04/2019
05/29/2020
06/26/2022
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date02/12/2020
05/29/2020
07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMART PISTON 70145928; THERMAL HANDLE 70131012
Patient SexUnknown